Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 98, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 5, 2016, 7:59 AM CDT for Coryell County, McLennan County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2016, 7:59 AM CDT (12:59 UTC)
- Expired
- Nov 5, 2016, 12:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coryell County, TX, McLennan County, TX
The radar
The Ft Hood radar (KGRK), 79 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 8:55 AM CDT | FLASH FLOOD | 5 Ne The Grove, TX | SEVERAL FM AND COUNTY ROADS HAVE BEEN CLOSED DUE TO WATER OVER ROADWAY IN THE SOUTHEASTERN PORTION OF THE COUNTY. SOME ROADS HAVE 2 FEET OF WATER FLOWING OVER THEM. THE INTERSECTION OF HWY 236 AND FM 107 IS CURRENTLY CLOSED OFF...AS WELL AS PORTIONS OF COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440
WGUS54 KFWD 051259
FFWFWD
TXC099-309-051700-
/O.NEW.KFWD.FF.W.0098.161105T1259Z-161105T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
759 AM CDT SAT NOV 5 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MCLENNAN COUNTY IN CENTRAL TEXAS...
NORTHEASTERN CORYELL COUNTY IN CENTRAL TEXAS...
* UNTIL NOON CDT
* AT 756 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUED ALONG
THE MCLENNAN/CORYELL LINE. THIS RAINFALL WILL ONLY WORSEN ANY
ONGOING FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO RAPIDLY
RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME
IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MCGREGOR...CRAWFORD...MOTHER NEFF STATE PARK...AND OGLESBY.
RADAR ESTIMATES SUGGEST OVER 5 INCHES OF RAIN HAS FALLEN WITHIN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3156 9767 3164 9747 3134 9733 3131 9741
3132 9742 3124 9757
$$
252 follow-up statements
332
WGUS74 KFWD 051427
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
927 AM CDT SAT NOV 5 2016
TXC099-309-051700-
/O.CON.KFWD.FF.W.0098.000000T0000Z-161105T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLENNAN TX-CORYELL TX-
927 AM CDT SAT NOV 5 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHWESTERN MCLENNAN AND NORTHEASTERN CORYELL COUNTIES...
AT 922 AM CDT...DOPPLER RADAR INDICATED MODERATE RAIN CONTINUED TO
FALL ACROSS PORTIONS OF THE WARNED AREA...INCLUDING THE OGLESBY
AREA...ALTHOUGH OVERALL RAINFALL RATES CONTINUE TO SLOWLY DECREASE.
AS A RESULT OF THE EARLIER HEAVY RAINFALL...SEVERAL COUNTY ROADS
HAVE BEEN CLOSED WITH UPWARDS OF 2 FEET OF WATER FLOWING OVER
THEM...ESPECIALLY NEAR THE MOTHER NEFF STATE PARK AREA. LOW-LYING
AREAS ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER
CROSSINGS MAY FLOOD AND BECOME IMPASSABLE. CONTINUE TO HEED ROAD
CLOSURES THIS MORNING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MCGREGOR...CRAWFORD...MOTHER NEFF STATE PARK AND OGLESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3156 9767 3164 9747 3134 9733 3131 9741
3132 9742 3124 9757
$$
CARLAW471
WGUS74 KFWD 051620
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 AM CDT SAT NOV 5 2016
TXC099-309-051628-
/O.CAN.KFWD.FF.W.0098.000000T0000Z-161105T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLENNAN TX-CORYELL TX-
1120 AM CDT SAT NOV 5 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MCLENNAN AND NORTHEASTERN
CORYELL COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HOWEVER...WATER IS STILL COVERING MANY LOW WATER
CROSSINGS...ESPECIALLY NEAR MOTHER NEFF STATE PARK WHERE UPWARDS OF
4TO 6 INCHES OF RAIN FELL EARLIER. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES.
LAT...LON 3156 9767 3164 9747 3134 9733 3131 9741
3132 9742 3124 9757
$$
CARLAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 6:50 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 5, 6:50 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 650 AM CDT Sat Nov 5 2016 .AVIATION... /12Z TAFs/ Rain will continue to occur at or near the TAF sites this morning for a few more hours. By 15Z, expect most of the rain will have shifted east of the airports as a shortwave continues moving across the region. Lingering pockets of light rain may remain through the morning hours, but rain-free conditions are expected for the remainder of the valid TAF period. Drier surface-layer air is moving across North and Central Texas from the east this morning and will help to further improve ceilings. VFR conditions are expected to continue at the Metroplex airports. For Waco, MVFR cigs will persist through about 15Z and then VFR conditions are expected. There is a low potential that the drier air could slow its westward progression resulting in MVFR conditions at KACT through midday and will amend if needed. JLDunn && .PREV DISCUSSION... /ISSUED 414 AM CDT Sat Nov 5 2016/ The rain showers early this morning have looked rather benign on radar, but where the duration has been sufficient, amounts have topped one inch. Although the upper disturbance responsible for the activity will continue moving north this morning, it will begin competing with dry advection from the east in the low levels. In the meantime, some sprinkles will occur this morning in areas along and north of the I-20 corridor, but the wetting rains will remain to the south. There may be a brief lull in the precipitation, but the next impulse now over the Trans-Pecos will reach Central Texas late in the day. While there may not be much additional rainfall this afternoon, the morning rain and persistent cloud cover may keep temperatures in the 60s much of the day across southern zones. The mastermind behind these rainmakers, an upper low currently over the Four Corners, will transition into a broad trough as it begins creeping eastward. This will pull tropical moisture across the Lone Star State, setting the stage for more widespread rainfall Sunday into Monday. The initial rain bands will enter western portions of North Texas Sunday morning, but with the slow progress of the associated forcing, it may take much of the day to reach the I-35 corridor. This initial round of rainfall will linger Sunday night as it gradually traverses the region from west to east. Additional rounds will occur Monday and Tuesday, after which shortwave ridging should reduce rain chances. Cumulative rainfall amounts the next few days will average 1-2 inches. Although the consensus is for a respite mid to late week, the ECMWF is determined to park a deep low over Texas. The Canadian and GFS hint at this troughing but are more inclined to keep the Lone Star State in limbo between a Southwest cut-off and broad troughing over the eastern half of the country. While these solutions appear similar, with considerable spread among ensemble members, including some that mirror the ECMWF, we will keep some low PoPs throughout the latter half of the 7-day forecast. In any event, prevailing north winds and persistent clouds should keep temperatures near seasonal normals. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 57 72 59 69 / 20 10 40 60 60 Waco 70 56 74 60 71 / 60 10 50 60 60 Paris 73 50 72 55 70 / 10 5 10 40 50 Denton 72 54 70 58 68 / 10 10 40 60 60 McKinney 72 53 71 58 69 / 10 5 30 60 60 Dallas 73 57 72 60 69 / 20 10 30 60 60 Terrell 72 55 73 59 71 / 20 5 30 60 60 Corsicana 70 56 74 59 71 / 60 5 30 60 60 Temple 70 58 73 59 72 / 40 10 50 60 60 Mineral Wells 70 56 69 57 68 / 10 10 60 60 50 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 82/25
Hazardous weather outlook, Nov 5, 4:16 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 416 AM CDT SAT NOV 5 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 416 AM CDT SAT NOV 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE 20 TODAY. SHORT PERIODS OF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING MAY ACCOMPANY SOME OF THESE STORMS BUT NO SEVERE WEATHER IS EXPECTED. LATE TONIGHT...ISOLATED THUNDERSTORMS MAY OCCUR ALONG AND WEST OF A JACKSBORO TO GRANBURY TO TEMPLE LINE AS AN UPPER LEVEL TROUGH APPROACHES AND STARTS TO SPREAD RAIN ACROSS THE REGION. SEVERE WEATHER IS NOT EXPECTED BUT LIGHTNING STRIKES AND BRIEF HEAVY RAIN MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL SPREAD ACROSS ALL OF NORTH AND CENTRAL TEXAS ON SUNDAY AND WILL LINGER THROUGH FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ALTHOUGH SOME GUSTY WINDS MAY OCCUR IN STRONGER STORMS. SOME LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE SUNDAY NIGHT AND INTO MONDAY...BUT WIDESPREAD FLOODING IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JLDUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 8:57 PM CDT | Areal Flood Advisory | FWD | Leon | 4 hr |
| Nov 4, 9:08 PM CDT | Areal Flood Advisory | FWD | Freestone | 4 hr |
| Nov 5, 3:01 AM CDT | Areal Flood Advisory | FWD | Navarro | 119 min |
| Nov 5, 4:54 AM CDT | Areal Flood Advisory | FWD | Henderson, Navarro | 3 hr |
| Nov 5, 5:02 AM CDT | Flash Flood Warning | FWD | Coryell, McLennan | 3 hr |
| Nov 5, 7:15 AM CDT | Areal Flood Advisory | FWD | Bosque | 4 hr |
| Nov 5, 8:45 AM CDT | Areal Flood Advisory | FWD | Coryell | 2 hr |
| Nov 5, 11:49 AM CDT | Areal Flood Advisory | FWD | Leon, Robertson | 116 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.